Re: Gemzar & Cisplatin

Well, this journey the Lord is leading me on has taken a left turn - but I'll still follow Him.  After the CT scan on June 30 the radiologist found two lesions on the liver - so on July 11 a PET scan was done.  The surgeon then took all this information to the Tumor Review Board at Moffitt.  Their suggestion was that these should be removed surgically ASAP since this was a reoccurance.  So yesterday I was notified that I would be having surgery Aug. 8.  I had finished my 7th of 8 infusions.  The last one will not be done now since I am having surgery.  This will be my last post until after the surgery. 

We are heading to Michigan for a week to visit with family and friends, home a couple of days and then the surgery. 

And I know God does supply all the strength I need for this journey.

How are things going with you, Jeff?  I've also been praying for you. 

Nancy

"And my God will supply all your needs according to His glorious riches in Christ Jesus." Philippians 4:19

27 (edited by JeffG Sat, 26 Jul 2008 14:21:25)

Re: Gemzar & Cisplatin

Hi Nancy... Sorry about the reoccurance.  It's just doesn't give up this monster of CC.  I am happy your going to get resection, it'll give you unknown years of survival with the Lords help.  Me, Actually, after three or so years of chemo they have run out of drugs to try and radiation is not an option.  So, back up and regroup and I'll press on with building my immuno system again and hopefully that will slow things back down a little bit.  Then I can decide to go with the flow or try Tarceva and a little cocktail of something.  Also going to practice 100% visualization and EFT to balance the energy in my body and maybe have it do a boxing match with my cc.  Ha! Wish you only the best with your up comming surgey.  I've read nothing but great reviews of Moffit. Thumbs up and go for it girl, you'll do just fine with that positive attitude of yours.

God Bless and Much Strength,
Jeff G.

Take it to the Limit,One More Time! (Eagles)

Re: Gemzar & Cisplatin

I've now been home from the hospital for four days.  Feeling pretty good and not much pain considering they used the same surgical inscision as last time.  What the surgeon found when I was opened was that the liver had about a dozen or more small button size tumors.  He did biopsy one of the tumors, but the rest were left alone.  He stated that had he tried to remove or ablate them he would have killed the liver.  So within a couple of hours I was out of surgery. 

The news of course is not good, yet God gave me a Bible verse a couple of days before I had surgery "As I was with Moses, so I will be with you".  Joshua 1:5.  I have claimed that verse and know that God is still in control. 

I go back to the surgeon on Aug. 25 to have my staples removed, and will next see the oncologist Sept 4.  The oncologist had told us about a fairly new oral drug they are using "Xeloda".  This does not kill the tumors but keeps them smaller and extends your life.  So that may be our next step.  I'll keep you posted as I learn more.

How are things with you, Jeff?

Nancy

"And my God will supply all your needs according to His glorious riches in Christ Jesus." Philippians 4:19

Re: Gemzar & Cisplatin

Hi Nancy,  Nice to here you are back home ,but sorry they could not do the resection of your liver.  I'm glad you claimed such a meaningful verse and yes, God is still in control and always will be.
Actually I am doing pretty good.  Taking my supplements that I had taken once before, doing my EFT, which has given me energy and clear thought of mind,  This is the best I have felt in a long time.  I still have some fluid in the cavity around my right lung.  Just wants to linger and be a little nusiance.  The lasix and potassium has help maintain.  If it don't clear with in a few more weeks, I'll most likely request it be drained. I'm going to try increasing my exercising more to see if that will absorb it.
Well Nancy, I pray the Xeloda does you the best.  Remember you may have to cut back on dosage or you can ask to start lower dose and increase. When I was taking, I did cut back to half the usually dosage.
Well,got to go mow the lawn before it rains again.

God Bless,
Jeff G.

Take it to the Limit,One More Time! (Eagles)

Re: Gemzar & Cisplatin

You give us all hope, Nancy. Glad to hear your good news, and glad to hear you are nearing the end of the chemo regimen.

Irene

31 (edited by nancysteck Sat, 30 Aug 2008 18:37:41)

Re: Gemzar & Cisplatin

Jeff, I guess the Xeloda is not as new of a drug as I had been led to believe.   Did you have many side effects from the Xeloda?  If so, what were they? From what I read this is a much harsher drug then the gemzar and cisplatin. 
We are hunkering down for the hurricane - or I am, my husband has to fly to MI for his mother's funeral which is tomorrow.  He leaves in about a half hour.  I am too fresh from surgery to make that trip. 

Hope you are having a good day.
Nancy

"And my God will supply all your needs according to His glorious riches in Christ Jesus." Philippians 4:19

32 (edited by JeffG Mon, 18 Aug 2008 09:46:41)

Re: Gemzar & Cisplatin

Hi Nancy,  With the full dosage I had quite a few side effects.  Once I cut the dosage in half, it was tingle and needle feeling in hands and feet.  red and warm flushing from the neck up, nausea(well controlled with meds), tiredness, and some dizzy spells. Also mostly constipation not diareaha like most people.  Ocassional red spots of upper torso and face.  Now saying that ,there have been others who have done a lot better with the side effects.  I had to giggle a little about when you said the doctor mention this new drug.  I have had it happen to me several times , just to go home and research and find that anything ten years back appears to be considered fairly new.  Wish you the best Nancy!  Hopefully, this Xeloda will work a miracle for you.  There has been some who have and are still doing pretty good with this drug as far as maintining status quo.  Thumbs up! and pray for the best.

God Bless,
Jeff G.

Take it to the Limit,One More Time! (Eagles)

Re: Gemzar & Cisplatin

Well, after some difficulty finding a pharmacy to submit my Rx to BC/BS, I finally have my Xeloda.  My Oncologist has me on 1000mg, twice daily for 7 days, and then off for 7 days.  He said that most of his patients have had too many toxic side effects from the drug when they do 14 days on and 7 days off.  He found this to be a more acceptable regime for his patients to tolerate.  So, I'll guess I'll have to get back with you on how I do.  I go back in two weeks and they may increase or decrease depending on how I have tolerated the Xeloda.

In the mean time, I'm feeling well (only 4 weeks out from the last surgery), but feel that I have gained most of my strength back.  Back to doing those house hold chores, etc., and of course walking on the good old treadmill again. 

Hope you are having a good day Jeff.

Nancy

"And my God will supply all your needs according to His glorious riches in Christ Jesus." Philippians 4:19

Re: Gemzar & Cisplatin

Hi Nancy,  Glad to hear your recovering well from your surgey and glad to hear your Oncologist recognizes how toxic Xeloda can get.  Keep on trucking ,your doing good.
Bless Ya!
JeffG.

Take it to the Limit,One More Time! (Eagles)

Re: Gemzar & Cisplatin

My Mother has recently beed diagnosed with lung metastes from her cholangiocarcinoma. She had the whipple procedure 4 years ago, and has done will until now. Has anyone else delt with any type of mets from this?

36 (edited by marions Mon, 15 Sep 2008 20:57:01)

Re: Gemzar & Cisplatin

Hello psanders.. and welcome to the board. There have been several postings in re: to lung mets.  Until others have a chance to respond you might want to read up on some of those threads.  It is simple:  Hit "Search" and under "Keyword" simply enter "lung mets" and then "enter".  Again, so glad you have joined us and have shared with us the great results of your Mom's whipple surgery.  Wishing for great results with her next treatment.
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Gemzar & Cisplatin

Thanks so much, I'll do that.